Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have diarrhea, stomach pain and loss of appetite

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have diahrrea, my stomach somewhat hurts, and I have a loss of apetite
Posted Thu, 26 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakesh Madhyastha 45 minutes later

Thanks for the query

I would like you to stop taking immodium. Immodium contains loperamide which should not be used for diarrhoea of acute onset. It causes bloating of the stomach and loss of appetite in worse cases it might cause a systemic infection. Please do not take this tablet without the supervision for your doctor. A better drug in this regard would be racedotril which is an anti secretory agent (reduces the water content of the stool), please ask your doctor for a prescription.

Most of the diarrhoeas are self limiting and only good hydration with water and fruit juices are required however if diarrhoea prolongs for more than two days along with high grade fever and colicky abdominal pain then antibiotics should be taken for 5 days.

Please follow these advises
1. Have two cups (100 to 150 ml) of plain yoghurt twice daily
2. Add a pinch of salt and fistful of sugar into 1 litre of warm water and drink sip by sip, it is a very good re hydrating agent
3. Your appetite could be lost either because of diarrhoea or because of immodium, it will improve in a few days
4. If you develop fever then please XXXXXXX your doctor for a prescription of the above mentioned antibiotic

I hope I have answered your query, please accept my answer if you have no further queries

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor